A. Definitely this is a concern. Animals may have a decreased appetite in the first 24 hours after surgery, but if he's not eating normally at this point there might be something else going on. Morphine can certainly cause nausea, but the effects of the drug shouldn't last more than 8 hours. Contact the vet who did the surgery to discuss your dog's post-surgical situation and see if he wants to consider medication changes, or a post-op checkup.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.